MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE; GUIDE WIRES

AV-TEMECULA-CT ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE; GUIDE WIRES
Catalog Number 1001780S
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Medwatch voluntary report (report number not provided) evaluation summary: the device was returned for analysis.The reported detachment was able to be confirmed.The reported entrapment unable to be replicated in a testing environment as it was based on operational circumstances.Reportedly, the procedure was to implant an unspecified biventricular implantable cardioverter defibrillator.It should be noted the instructions for use (ifu) states: all hi-torque guide wires are intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported/noted difficulties appear to be related to circumstances of the procedure and subsequent use error as it is likely that during withdrawal, the ht bmw guide wire became entangled with the screw of the unspecified screw-in left ventricular lead resulting in the reported entrapment.Manipulation of the guide wire resulted in the noted damages (bent core, stretched coils) and ultimately resulted in the reported/noted detachments (core, coil).There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to implant an unspecified biventricular implantable cardioverter defibrillator (bi-v icd) in the moderately tortuous, non-calcified, mid coronary sinus branch.A hi-torque (ht) balance middleweight (bmw) guide wire was selected for the procedure.During withdrawal from the anatomy, the ht bmw guide wire became entangled with screw of the unspecified screw-in left ventricular (lv) lead and the distal tip of the guide wire broke off.It was determined that the broken tip was tangled to a point that leaving it alone was the safest way to ensure it did not dislodge and embolize elsewhere.No additional information provided.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE
Common Device Name
GUIDE WIRES
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7266783
Report Number2024168-2018-01043
Device Sequence Number1917756
Product Code DQX
UDI-Device Identifier08717648013836
UDI-Public08717648013836
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number1001780S
Device Lot Number7081871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2018
Initial Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR